Hail, Etowah
- When
- July 2, 3:08 PM CST
- Where
- Etowah County, Rainbow City
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.950, -86.033
Dime size hail was reported in Rainbow City.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 2, 1:45 PM CST, 1 hour 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 245 PM CDT TUE JUL 02 2002 LITTLE CHANGE IN CURRENT WEATHER PATTERN OVER THE NEXT COUPLE OF DAYS, AND MAYBE FOR THE NEXT WEEK. AN UPPER TROF REMAINS ALONG THE EAST COAST WITH AN UPPER RIDGE TO OUR NORTHWEST. A SERIES OF WEAK IMPULSES MOVE ACROSS THE AREA IN THE NORTHEAST UPPER LEVEL FLOW. THIS, COMBINED WITH A MOIST AND UNSTABLE AIRMASS, WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY, MOST NUMEROUS DURING MAX HEATING. LATER IN THE WEEK THE UPPER RIDGE STRENGTHENS AND DROPS A LITTLE FURTHER SOUTH, BUT A MOIST AND UNSTABLE AIRMASS SHOULD REMAIN IN PLACE. POPS TONIGHT SUBJECT TO LAST MINUTE CHANGES BASED ON RADAR COVERAGE. HSV 071/092 071/092 071 3424 BHM 071/091 071/092 071 3424 MGM 071/092 071/092 071 3424 .BHM...NONE.
ALZ001>050-022032- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 132 PM CDT TUE JUL 02 2002 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA... NOT MUCH CHANGE IN THE WEATHER PATTERN EXPECTED OVER THE NEXT FEW DAYS. SCATTERED AFTERNOON STORMS WILL REMAIN THE NORM. SOME OF THESE STORMS WILL BECOME STRONG TO SEVERE. LOCALLY BRIEF HEAVY RAIN...FREQUENT LIGHTNING...WIND GUSTS GREATER THAN 30 MILES AN HOUR...AND SMALL HAIL MAY ACCOMPANY SOME OF THE STRONGER STORMS. NO ORGANIZED OR WIDESPREAD SEVERE WEATHER IS EXPECTED. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE NECESSARY. WET MICROBURST POTENTIAL FACTOR: HUNTSVILLE...3 BIRMINGHAM...3 MONTGOMERY...3
The Northeast Alabama radar (KHTX), 109 km away, was scanning. The volume nearest the first event began at 21:06 UTC.
1 hail. Local standard time, as filed.
Dime size hail was reported in Rainbow City.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2002Every state in 2002This day in weather historyWarnings in Alabama, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5307711.